MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(4).The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the patient had an a-fib ablation, with left femoral vein access using a radifocus introducer ii kit.After the procedure and during sheath removal, the sheath separated from the hub.It was not a clean break.The doctor had to remove the remaining body of the sheath by doing an incision and removing with a kelly clamp.The patient was stable at the end of the sheath removal.The procedure outcome was successful.Additional information was received on 9/21/18: the reported blood loss was estimated to be 10 cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date, to update and to provide the completed investigation results.One 6 fr sheath was returned to for product evaluation.The sheath was returned in two separate pieces.Visual inspection revealed that the sheath was not separated in a clean fashion and the edges were jagged.Microscopy inspection revealed no other anomalies were noted with the sheath.Dimensional analysis of the sheath revealed that the distal tip to edge of the first separated section measured 0.2595".The base of the hub to the distal edge of the second separated section measured 3.7585".A kink in the sheath was also present and measured 2.6065" from the distal tip of the sheath.No other anomalies were noted.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the application of off axis forces could have contributed to the reported event.However, the exact cause of the reported event cannot be definitively determined.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7929602
Report Number1118880-2018-00139
Device Sequence Number13937109
Product Code DYB
UDI-Device Identifier00389701007250
UDI-Public00389701007250
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue NumberRSS601
Device Lot NumberWF02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A-FIB ABLATION EQUIPMENT.
Outcome Attributed to Adverse Event Required Intervention;